Tornado, Lincoln
- When
- May 8, 2:10 PM MST
- Where
- Lincoln County, 8.74 mi SW of Bagdad
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 39.080, -103.620
A tornado touched down briefly. No damage was reported.
Severe thunderstorms in Lincoln County produced two brief tornadoes, both touched down in open country.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms in Lincoln County produced two brief tornadoes, both touched down in open country.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 8, 2:10 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 310 PM MDT THU MAY 8 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 310 PM MDT THU MAY 8 2014 SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE CONTINUED TO DEVELOP AND PUSH EAST OFF THE MOUNTAINS AND ONTO THE ADJACENT PLAINS. THE STRONGER STORMS HAVE REMAINED MORE ANCHORED ON HIGHER TERRAIN ALONG THE PALMER DIVIDE. STABILITY IS MARGINAL TODAY WITH SURFACED BASED CAPES MAINLY FROM 200-600J/KG AS SURFACE DEWPOINTS ONLY IN THE 30S WITH LIMITED HEATING. MOST OF THIS ACTIVITY IS AHEAD OF THE UPPER TROF WHICH WILL MOVE ACROSS COLORADO THROUGH TONIGHT. SHOWERS AND STORMS WILL END THIS EVENING AS SUBSIDENCE AND STABILIZATION MOVES IN BEHIND THE TROF. FOR FRIDAY...INCREASING MID AND HIGH LEVEL MOISTURE IN THE MORNING FOR SOME MOUNTAIN WAVE CLOUDS AND SOME GUSTY WINDS OVER EAST SLOPES. CONTINUED DRYING AND WARMER ON FRIDAY AS TEMPERATURES RISE INTO THE MID AND UPPER 60S OVER THE PLAINS. THERE WILL STILL BE SOME SHOWERS IN THE MOUNTAINS AND HIGHER TERRAIN BUT LOOKS TOO DRY AND STABLE OVER MUCH OF THE PLAINS. HAVE REMOVED MOST OF THE PLAINS FROM THE PLAINS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 310 PM MDT THU MAY 8 2014 SCATTERED SHOWERS AND A FEW POSSIBLE THUNDERSTORMS OVER THE HIGHER TERRAIN WILL BE DECREASING OVER FRIDAY NIGHT. THERE IS A SLIGHT CHANCE OF SEEING A FEW SHOWERS OR STORMS OVER THE NORTHERN PLAINS DURING THE FIRST PART OF THE EVENING...LIMITED POPS TO 10 PERCENT. SATURDAY WILL START OUT MILD FROM SOUTHWEST FLOW ALOFT AHEAD OF THE INCOMING SPRING STORM IN THE NORTHERN GREAT BASIN. SHOWERS OVER THE HIGH TERRAIN WILL INCREASE IN THE MORNING THEN SPREAD OUT OVER THE PLAINS IN THE AFTERNOON. SNOW LEVELS WILL BE AROUND 10 THOUSAND FEET FOR THE AFTERNOON WITH LESS THAN AN INCH EXPECTED OVER THE HIGHER TERRAIN. SATURDAY NIGHT...MODELS HAVE THE SYSTEM DIGGING DOWN INTO UTAH WHILE PUSHING A COLD FRONT DOWN OVER THE STATE AFTER MIDNIGHT. 700MB LOW OVER WESTERN COLORADO WILL TURN FLOW UPSLOPE UP AND ABOVE THE DIVIDE. THE JET IS EXPECTED TO PASS OVERHEAD WHICH WILL LIKELY ENHANCE PRECIPITATION INTO BANDED AREAS. SNOW WILL SINK SOUTH OVER THE MOUNTAINS AND HIGHER FOOTHILLS WHILE RAIN IS EXPECTED OVER THE METRO AREAS AND FOOTHILLS. COLDER AIR WILL CONTINUE FILTERING IN OVERNIGHT AND INTO SUNDAY. CONFIDENCE THAT A STRONG SPRING SNOW EVENT WILL OCCUR THIS HOLIDAY WEEKEND FOR THE MOUNTAINS IS HIGH...HOWEVER TIMING OF THIS SYSTEM IS KEEPING CONFIDENCE LOWER ON IMPACTS OVER THE LOWER ELEVATIONS AND PLAINS. THE ECMWF AND GEM CONTINUE TO KEEP THEIR SLIGHTLY SLOWER SOLUTIONS WHILE THE GFS AND NAM MAINTAINS ITS SLIGHTLY FASTER SOLUTION. IF THE GFS AND NAM VERIFIES...THE METRO AREAS AND ADJACENT PLAINS MAY BEGIN TO SWITCH OVER TO SNOW DURING THE DAY...WHILE IT MAY TAKE UNTIL SUNDAY EVENING TO SWITCH OVER IF THE ECMWF AND GEM VERIFIES. CURRENTLY SIDING WITH A SLIGHTLY QUICKER SOLUTION. OVERALL HOWEVER...ALL MODELS SHOWING AROUND 1.5-2 INCHES OF LIQUID PRECIPITATION SATURDAY NIGHT THROUGH MONDAY. AT THE SAME TIME...MODERATE UPWARD QG LIFT WILL MOVE OVER THE STATE. THIS MAY LEAD TO 1-2 FEET IN THE HIGHER MOUNTAINS IN THAT TIME FRAME. OVER THE FOOTHILLS...SHOULD HAVE LESS TOTAL AMOUNTS WITH SLIGHTLY WARMER TEMPERATURES...WHICH MAY LEAD TO WET HEAVY SNOW THAT COULD REALLY WEIGH ALREADY LEAFED TREES DOWN. THE URBAN CORRIDOR...PALMER DIVIDE AND THE REST OF THE PLAINS IS TRICKY FOR SNOW AMOUNTS DUE TO THE UNCERTAIN TRACK. PRETTY CONFIDENT THAT MOST LOCATIONS WILL END UP SEEING SNOW BY SUNDAY NIGHT...BUT TOTALS WILL HIGHLY DEPEND ON HOW FAST THE COLD AIR COMES IN. SYSTEM SHOULD BE HEADING OUT SOMETIME MONDAY TO LEAVE THE STATE UNDER NORTHWEST FLOW ALOFT THROUGH MIDWEEK. SOME WEAK DISTURBANCES WILL ALLOW FOR A SLIGHT CHANCE OF SHOWERS EACH DAY WITH NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE TIME OF YEAR. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 310 PM MDT THU MAY 8 2014 SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD OVER THE TERMINALS THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING. INSTABILITY IS MARGINAL SO KEPT MAINLY RAIN SHOWERS IN THE TEMPO GROUPS. LIGHT EASTERLY WINDS WILL SHIFT SOUTHEAST AND SOUTH OVERNIGHT AS A MORE TYPICAL DRAINAGE PATTERN SETS UP. STILL SOME LINGERING HIGH STRATUS AT BJC/DEN BUT EXPECT SHOWERS TO ERODE THE REST OF THE DECK. && .HYDROLOGY... ISSUED AT 310 PM MDT THU MAY 8 2014 WITH THE UPCOMING STORM COMING...LIQUID AMOUNTS ARE IN THE 1-2 INCH RANGE HOWEVER MOST OF THIS WILL FALL AS SNOW OVER THE MOUNTAINS AND FOOTHILLS. TEMPERATURES ARE THEN EXPECTED TO SLOWLY MODERATE IN NORTHWEST FLOW MONDAY THROUGH THURSDAY TO HELP IN SLOWLY MELTING THE FALLEN SNOW. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN HYDROLOGY...KRIEDERMAN AVIATION...ENTREKIN
HAZARDOUS WEATHER OUTLOOK...DELAYED NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT THU MAY 8 2014 COZ030>051-091700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS HAVE ALREADY DEVELOPED OVER THE MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS THIS MORNING. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE REST OF THE NORTHEAST PLAINS THIS AFTERNOON. THE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. RAINFALL RATES WILL BE UP TO A QUARTER OF AN INCH IN 30 MINUTES OR LESS. NO SEVERE STORMS ARE EXPECTED TODAY. TEMPERATURES WILL BE COOLER TODAY WITH HIGHS ONLY IN THE 50S ACROSS LOWER ELEVATIONS. SHOWERS AND STORMS WILL DIMINISH THIS EVENING WITH CLEARING SKIES EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE ROCKIES SATURDAY NIGHT CONTINUING THROUGH SUNDAY AND POSSIBLY LINGERING INTO MONDAY. HEAVY SNOW WILL BE LIKELY FOR THE MOUNTAINS AND FOOTHILLS. SNOW AMOUNTS OF A FOOT OR MORE ARE POSSIBLE...WITH TWO FEET NOT OUT OF THE QUESTION. THE HIGHER AMOUNTS ARE EXPECTED TO BE FOUND GENERALLY ALONG AND EAST OF THE DIVIDE AS UPSLOPE FLOW MATERIALIZES. AT LOWER ELEVATIONS IN THE FOOTHILLS...THIS SNOW IS EXPECTED TO BE QUITE WET AND HEAVY WHICH MAY IMPACT AND WEIGH DOWN ALREADY LEAFED TREES. RAIN ACROSS THE LOWER ELEVATIONS WILL LIKELY MIX WITH AND/OR TURN TO SNOW SOMETIME EARLY SUNDAY AS SOME MODELS DEPICTING SNOW LEVELS LOWERING TO 5000 FEET. CONFIDENCE OF A SPRING SNOW EVENT HAPPENING IS GOOD...BUT CONFIDENCE ON THE SPEED AND STRENGTH OF THIS SYSTEM IS STILL BEING EVALUATED...SO DETAILS WILL BE GENERAL AT THIS TIME. THE EVENTUAL SNOWFALL OVER THE MOUNTAINS AND FOOTHILLS WILL LIKELY BE SLOW TO MELT DURING THE EARLY PART OF NEXT WEEK AS EXPECTED NORTHWEST FLOW ALOFT WILL KEEP TEMPERATURES MODERATED AND NOT ALLOW FOR A QUICK WARM UP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ENTREKIN/KRIEDERMAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT THU MAY 8 2014
COZ041-046-047-082145-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
255 PM MDT THU MAY 8 2014
...SPECIAL WEATHER STATEMENT...
AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF HUGO...OR 13 MILES SOUTH OF LIMON...MOVING EAST AT
35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...GENOA...BOYERO...PUNKIN CENTER AND KUTCH.
LAT...LON 3876 10405 3913 10405 3937 10338 3917 10322
3878 10327
TIME...MOT...LOC 2055Z 254DEG 31KT 3908 10362
BAKERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT THU MAY 8 2014
COZ036-039-040-082145-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
305 PM MDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARAPAHOE...
SOUTHEASTERN BOULDER...NORTH CENTRAL DOUGLAS...BROOMFIELD...
SOUTHEASTERN GILPIN...NORTHERN JEFFERSON...WESTERN DENVER...WEST
CENTRAL ADAMS AND SOUTHEASTERN CLEAR CREEK COUNTIES UNTIL 345 PM
MDT...
AT 300 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FLOYD HILL...OR 21 MILES WEST OF DENVER...MOVING EAST AT 15 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. HAIL STONES MAY
ACCUMULATE TO A FEW INCHES. MOTORISTS ARE CAUTIONED TO SLOW DOWN
WHEN DRIVING ON HAIL COVER ROADWAYS. OTHER STORMS CAPABLE OF SMALL
HAIL MAY FORM OVER NORTHERN JEFFERSON....SOUTHWEST ARAPAHOE AND
BROOMFIELD COUNTIES BY 345 PM MDT.
LOCATIONS IMPACTED INCLUDE...
WESTERN DENVER...LAKEWOOD...SOUTHWESTERN THORNTON...ARVADA...
WESTMINSTER...SOUTHWESTERN CENTENNIAL...BROOMFIELD...HIGHLANDS
RANCH...LITTLETON...SOUTHWESTERN NORTHGLENN...ENGLEWOOD...WHEAT
RIDGE...GOLDEN...GREENWOOD VILLAGE...EVERGREEN...FEDERAL HEIGHTS...
SHERIDAN...MORRISON...FLOYD HILL AND TINY TOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY ALSO PRODUCE GUSTY WINDS.
&&
LAT...LON 3960 10547 3966 10547 3964 10544 3967 10544
3966 10540 3969 10546 3972 10542 3973 10548
3981 10545 3982 10545 3981 10544 3979 10543
3979 10540 3983 10546 3997 10501 3953 10491
3952 10498 3948 10497
TIME...MOT...LOC 2100Z 253DEG 11KT 3975 10537
BAKERThe Pueblo radar (KPUX), 84 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
2 tornado. Local standard time, as filed.
A tornado touched down briefly. No damage was reported.
A tornado touched down briefly in an open field. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyThe tornado archive for Colorado, 2014Warnings in Colorado, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513661, 513662.